Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 18, 2014, 2:22 PM CDT for Coffee County, Dale County, Alabama. It took effect at Apr 19, 2014, 8:10 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2014, 2:22 PM CDT (19:22 UTC)
- In effect from
- Apr 19, 2014, 8:10 AM CDT
- Expired
- Apr 20, 2014, 10:14 AM CDT
- In force
- 26 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pea River near Ariton (US 231) (ARTA1).
- Action stage
- 8 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
354 WGUS42 KTAE 181922 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 322 PM EDT FRI APR 18 2014 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-191922- /O.NEW.KTAE.FL.W.0052.140419T1514Z-000000T0000Z/ /ARTA1.1.ER.140419T1514Z.140420T0500Z.000000T0000Z.NO/ 222 PM CDT FRI APR 18 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE PEA RIVER NEAR ARITON (US 231). * FROM SATURDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM FRIDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 16.3 FEET BY SUNDAY MORNING. * IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231 AND PEA RIVER WILL START TO FLOOD. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
3 follow-up statements
759 WGUS42 KTAE 182348 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 748 PM EDT FRI APR 18 2014 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-192348- /O.EXT.KTAE.FL.W.0052.140419T0814Z-140421T1742Z/ /ARTA1.2.ER.140419T0814Z.140420T0100Z.140421T1142Z.NO/ 648 PM CDT FRI APR 18 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM FRIDAY THE STAGE WAS 9.2 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING AND CREST NEAR 17.6 FEET LATE SATURDAY NIGHT. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
676 WGUS82 KTAE 190753 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 AM EDT SAT APR 19 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-200753- /O.EXT.KTAE.FL.W.0052.140419T1310Z-140421T1256Z/ /ARTA1.2.ER.140419T1310Z.140420T0200Z.140421T0656Z.NO/ 253 AM CDT SAT APR 19 2014 THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231). * FROM THIS MORNING TO MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 AM SATURDAY THE STAGE WAS 10.1 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TODAY AND CREST NEAR 17.1 FEET LATE TONIGHT OR EARLY SUNDAY. * IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 AND THE PEA RIVER WILL BE FLOODED. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
426 WGUS82 KTAE 191259 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 859 AM EDT SAT APR 19 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && ALC031-045-191329- /O.CAN.KTAE.FL.W.0052.000000T0000Z-140421T1256Z/ /ARTA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 759 AM CDT SAT APR 19 2014 THE FLOOD WARNING IS CANCELLED FOR THE PEA RIVER NEAR ARITON (US 231). * AT 7:00 AM SATURDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.2 FEET. THE RIVER IS EXPECTED TO FALL BELOW ACTION STAGE DURING THE DAY SUNDAY. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 2:13 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 18, 2:13 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT Fri Apr 18 2014
.Near Term [Through Tonight]...
The period begins with mid/upper trough over NE Gulf region
providing some lift. At surface...low south of FL panhandle this
afternoon with diffuse warm front ewd across Nrn Gulf of Mex. Satellite
currently shows a mid level dry slot advancing across Panhandle
but ample rain shield elsewhere with several bands of moderate
rain across SE AL and the Ern Big Bend and adjacent GA. As of 2 PM
EDT...24 rainfall totals ranged from 3 to 4 inches over Wrn
portions of SE AL and adjacent Walton County and generally 2 to 2
1/2 inches elsewhere.
Before midnight, surface low will strengthen as it moves ENE along
frontal boundary. During the overnight hours...weakened H5 low moves
to FL Panhandle by 06z while surface low gradually lifts to NE FL by
06z and SE GA by 12Z. This will focus rain thru sunrise across NE
third of CWA along and north of low/front. Most High-Res guidance
continue to show modest wrap around moisture behind low moving
onshore after midnight. So rain will continue, however intensity will
begin to taper off thru sunrise from locally heavy to moderate to
light from SW-NE. This reflected in model soundings which show
that lower level flow has shifted to NW by sunrise but PWATs remain
around 1 inch. Will go with 40-80% SW-NE POP gradient 00z-06z then
20-70% 06z-12z. Grounds will remain saturated across the CWA and
will be monitored for any localized flooding. With nearly stacked
low...cant discount a slight chance of tstms south of there...mainly
SE Big Bend in eve. Expect lows from upper 40s SE AL/Panhandle to
mid-upper 50s SE Big Bend and adjacent GA counties.
.Short Term [Saturday Through Sunday Night]...
Mid/upper level shortwave trough remains quite progressive and
will be exiting the area through the day tomorrow. Expect low
clouds and chance of light showers will linger into the morning
with clearing spreading from sw-ne across the region through the
day with ern/central GA counties the last to clear. In the wake of this
system, seasonably cool temperatures and gusty north winds will
invade the region. Tricky max T forecast for Saturday with much
depending on when and how much clearing develops. Have opted for
a blend with highs holding in the lower to mid 60s over central
GA and around 70 into parts of sern AL and the FL panhandle/ern
Big Bend. Otherwise, expect weather to improve significantly
during the holiday weekend with mostly sunny skies and
temperatures topping out in the mid 70s inland and lower 70s along
the beaches Sunday. Overnight lows Saturday and Sunday nights
should range in the lower 50s.
.Long Term [Monday Through Friday]...
The next frontal system will be fast moving and shift through
Tuesday bringing a chance of rain and isolated thunderstorms.
Drier air will move in Wednesday/Thursday as high pressure builds
in over the area. The Euro has moisture returning Friday and
lingering through the end of the extended period, while the GFS is
a bit slower with arrival of the rain. Blended the two and went
with a slight chance of showers for Friday. Temperatures will be
seasonal with highs in the low 80s and lows in the 50s.
&&
.Aviation...
[Through 18Z Saturday]...IFR ceilings will plague the region until
mid-morning tomorrow. The rain will end later tonight as the Gulf
low moves northeast out of the region. Winds will shift to the
northwest late this evening.
&&
.Marine...
Surface low will move across the Apalachee Bay tonight with gusty
north winds overspreading the area in its wake through tomorrow.
Although much of the clouds and rain will be exiting the area from
west to east Saturday, winds and seas will remain up into Sunday.
A small craft advisory will remain in effect from tonight through
the day Saturday. Conditions will improve by Sunday morning into early
next week.
&&
.Fire Weather...
With such wet conditions today, there will be no fire weather issues
(i.e. Red flag conditions) through at least this weekend.
&&
.Hydrology...
Many locations in the region are reporting 2+ inches of rain already
and the rain will last until late evening or even longer for the
northern portion of the region. Many of the area rivers are in minor
flood stage and a few are in moderate flood stage. The
Choctawhatchee River is rising quickly and is expected to reach
major flood stage near Bruce around midnight. The Flint River and
the Ochlockonee River are rising steadily and will begin to fall
early next week. The Suwannee River is rising steadily and will do
so until at least mid next week. Many locations will get another 1-2
inches of rain today.
A more detailed hydrology discussion is available on our ESF
(Hydrologic Outlook) product, which can be found here:
http://www.srh.noaa.gov/product.php?site=NWS&product=ESF&issuedby=TAE
The most up-to-date river forecast information can always be found
on our AHPS page (below).
http:/water.weather.gov/ahps2/index.php?wfo=tae.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 53 66 51 75 53 / 70 20 10 0 0
Panama City 51 70 54 75 59 / 50 10 0 0 0
Dothan 48 68 49 74 53 / 70 30 10 0 0
Albany 50 65 49 74 51 / 80 40 20 0 0
Valdosta 55 65 50 74 52 / 80 40 20 0 0
Cross City 59 70 51 76 53 / 60 20 10 0 10
Apalachicola 56 69 54 72 58 / 50 10 0 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Flood Watch until 2 AM EDT /1 AM CDT/ Saturday for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch until 2 AM EDT Saturday for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flood Watch until 1 AM CDT Saturday for Coffee-Dale-Geneva-Henry-
Houston.
GM...Small Craft Advisory until 8 PM EDT Saturday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BLOCK
SHORT TERM...EVANS
LONG TERM...WESTON
AVIATION...MCDERMOTT
MARINE...EVANS
FIRE WEATHER...BLOCK
HYDROLOGY...MCDERMOTTIn the hours before
Local storm report, Apr 18, 12:47 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD 4 ESE FLORALA 30.99N 86.27W
04/18/2014 WALTON FL COUNTY OFFICIAL
APLIN ROAD AT CHOW LANE FLOODED AND CLOSED.
0145 PM FLOOD 2 SW EUCHEEANNA 30.62N 86.07W
04/18/2014 WALTON FL COUNTY OFFICIAL
SHERWOOD ROAD OFF OF HIGHWAY 331 SOUTH CLOSED AT THE
BRIDGE DUE TO FLOODING.
0145 PM FLOOD 1 N FOX HILL 30.84N 86.29W
04/18/2014 WALTON FL COUNTY OFFICIAL
LITTLE CREEK TRAIL CLOSED AT A LOW SPOT DUE TO FLOODING.
0145 PM FLOOD 5 S HOWELLS 30.98N 86.20W
04/18/2014 WALTON FL COUNTY OFFICIAL
NATURAL BRIDGE ROAD BETWEEN PUNCH BOWL ROAD AND HIGHWAY
181 CLOSED DUE TO FLOODING.
&&
DVDLocal storm report, Apr 18, 1:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
211 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM FLOOD 5 SSE HOWELLS 30.98N 86.17W
04/18/2014 WALTON FL COUNTY OFFICIAL
HIGHWAY 181 AT EIGHT MILE CREEK BRIDGE JUST WEST OF EIGHT
MILE CEMETARY IS CLOSED DUE TO FLOODING.
0209 PM FLOOD 5 ESE FLORALA 30.97N 86.25W
04/18/2014 WALTON FL COUNTY OFFICIAL
SANDY RAMP ROAD CLOSED DUE TO FLOODING.
0209 PM FLOOD 4 S HOWELLS 30.99N 86.20W
04/18/2014 WALTON FL COUNTY OFFICIAL
FINK MILL ROAD CLOSED DUE TO FLOODING.
0209 PM FLOOD 3 SSW DE FUNIAK SPRINGS 30.69N 86.14W
04/18/2014 WALTON FL COUNTY OFFICIAL
CAWTHON ROAD CLOSED DUE TO FLOODING.
0209 PM FLOOD 2 SSW NATURAL BRIDGE 30.96N 86.23W
04/18/2014 WALTON FL COUNTY OFFICIAL
WALLACE ROAD CLOSED DUE TO FLOODING BETWEEN SANDY RAMP
ROAD AND ADAMS ROAD
&&
DVDLocal storm report, Apr 18, 1:18 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD SAMSON 31.11N 86.05W
04/18/2014 GENEVA AL 911 CALL CENTER
SEVERAL ROADS AROUND SAMSON ARE BEING CLOSED DUE TO
FLOODING.
&&
DVDLocal storm report, Apr 18, 2:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT FRI APR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD 2 E MARVIN CHAPEL 31.21N 85.96W
04/18/2014 COFFEE AL EMERGENCY MNGR
WATER OVER THE ROADWAY NEAR THE INTERSECTION OF COUNTY
ROAD 655 AND COUNTY ROAD 663 IN FAR SOUTHERN COFFEE
COUNTY. COUNTY OFFICIALS INVESTIGATING FOR POSSIBLE
BARRICADES.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:18 AM CDT | River Flood Warning | TAE | Dale | 4 days |
| Apr 18, 11:47 AM CDT | Areal Flood Warning | TAE | Geneva | 6 hr |
| Apr 18, 12:23 PM CDT | Areal Flood Warning | TAE | Coffee | 6 hr |
| Apr 18, 2:40 PM CDT | Areal Flood Warning | TAE | Dale | 6 hr |
| Apr 18, 5:04 PM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 56 min |
| Apr 18, 5:13 PM CDT | Areal Flood Warning | TAE | Geneva | 12 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.